CSN Login
Members Online: 12

Low blood pressure after treatment and numbness in all my fingers

smilingdeb's picture
smilingdeb
Posts: 50
Joined: May 2011

Hi Sisters,

I had my treatment on Tuesday and I am taking taxotere, carbiplatin and herceptin and for the first time (2nd session and #3 treatment out of 5) my blood pressure was very low. They gave me fluid through my IV after treatment and it brought it up some but was still low when I left to go home. Due to the treatment my head was hurting so I slept for a while and when I woke up and help my niece with dinner and dishes I was freezing cold that I was shaking. My finger tips on both hands turn numb and I could not get the numbness to go away. Still feeling very tired and cold I went back to bed and had 3 blankets on me. I was cold all night long. Woke up today with a headache off and on and no longer cold and the numbness went away in my fingers but I feel very tired with no energy and weak. The nurse thought it was due to my anti-depression med,lexapro, but I have been taking them since April and this has never happen before. Have any of you had this happen to you? Should I also wait and see how it goes on my next treatment before contacting my doctor?

Hugs always,
Deb.

AMomNETN
Posts: 242
Joined: Apr 2010

Deb,
Yes I had both. My blood pressure stayed around 90/60 and both my hands and feet were numb. I think mine started occuring after treatment #3 or 4. Just do what you can do and listen to your body. I spent from June to Aug on the couch or bed. That was treatment #5 and 6. I had the same drugs as you except herceptin. I'm on celexa but I don't think that was the cause tho. Mine was partly from me doing so little and laying around. Weakness is very common as is the numbness. Hang in there it does get better.

Janie

MAJW
Posts: 2515
Joined: May 2009

To call your physician...everyone is different...You need to report these types of reactions and side effects.....low blood pressure can be as bad as high BP....

Keep us posted and hope you're feeling better...

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

Call your doctor Deb and let him know. He needs to know any side effect you are having.

I pray that he can help you.

Hugs, Debby

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

Call your doctor Deb and let him know. He needs to know any side effect you are having.

I pray that he can help you.

Hugs, Debby

Cat64's picture
Cat64
Posts: 1192
Joined: Aug 2009

I had the same Chemo Cocktail as you, finished T/C last May & Herc in Sept. I have always had LBP, but while doing Chemo it dropped even lower. I had to have fluids once near the end. I was always freezing cold too! I contributed it to the LPB & how low my counts dropped. Are you getting the Neulasta shots? Those really helped boost my counts up. A few people I was in treatment with used ice while receiving the Taxotere and found that it helped with the numbness & tingling. Everything you mentioned (and then some) I remember all too well experiencing while undergoing Chemo. You should always call and let them know whatever issues you are having. My Onc told me that he wanted me to complain (never heard a man say that before!)I also kept a daily journal of all my s/e's and if it wasn't too serious, I would mention them at our appts.
♥ Cat

smilingdeb's picture
smilingdeb
Posts: 50
Joined: May 2011

Hi my Sweet Sisters,

First I want to thank you all for your concerns, support and love that you have given to me. I did call and I will have my big blood work done on Monday and after that treatments. The RN is going to go through my files and review my BP since I have started treatments and will let my doctor know about my concerns and what had happen. She still thinks it is from the anti-depression med that I am taking and maybe she is right but the one I want to hear it from is my doctor who has MD at the end of his name. Nothing against nurses because we would be lost without them but this is my life and the last thing I need is a stroke or something. After my treatment on Monday and my BP is very low again I will put in request to see my doctor asap. Again, thank you and remember that you are in my thoughts and prayers always.

Hugs always and forever,
Deb.

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

Glad you are having blood work done Deb. I hope they can get to the root of this and help you. Let us know what you find out.

Sue :)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network